Alert archive / Georgia / Special Weather Statements in 2015

Special Weather Statement, NWS Atlanta, GA

August 13, 2015Henry County, Georgia

NWS Atlanta, GA issued this special weather statement at Aug 13, 2015, 4:14 PM EDT for Henry County, Georgia. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 13, 2015, 4:14 PM EDT (20:14 UTC)
Expired
Aug 13, 2015, 4:45 PM EDT
In force
31 min
Issued by
NWS Atlanta, GA

County Henry County, GA

The radar

The Atlanta radar (KFFC), 47 km from the middle of the area, began a volume at 20:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.2 hours before the alert went out and 41 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2015-08-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 356 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2015-08-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -1 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
356 J/kg
Mixed-layer CIN
-77 J/kg
Mixed-layer LCL
1149 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
-1 m²/s²
0-3 km storm-relative helicity
59 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

158 
WWUS82 KFFC 132014
SPSFFC

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
414 PM EDT THU AUG 13 2015
 
GAZ057-132045-
HENRY GA-
414 PM EDT THU AUG 13 2015

...SIGNIFICANT WEATHER ADVISORY FOR HENRY COUNTY UNTIL 445 PM EDT...

AT 414 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS EXTENDING FROM 
STOCKBRIDGE TO NEAR MCDONOUGH TO NEAR JENKINSBURG...AND IS 
NEARLY STATIONARY.

  HAZARD...HEAVY RAIN. 

  IMPACT...LOCALIZED FLOODING IN LOW LYING AND POOR DRAINAGE AREAS 
           IS LIKELY. MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR 
           POSSIBLE LOSS OF CONTROL DUE TO HYDROPLANING. WHEN WATER 
           COVERS THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN. 

SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
MCDONOUGH...STOCKBRIDGE...LOCUST GROVE...FLIPPEN...BLACKSVILLE...OLA
AND EAGLES LANDING.

LAT...LON 3358 8416 3342 8396 3340 8398 3339 8398
      3336 8402 3336 8403 3335 8403 3332 8406
      3352 8427
TIME...MOT...LOC 2014Z 238DEG 4KT 3355 8420 3343 8409 3338 8400 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 13, 3:16 PM EDT, 58 minutes earlier.

Area forecast discussion, Aug 13, 3:16 PM EDT, 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
316 PM EDT THU AUG 13 2015

.SHORT TERM /TONIGHT THROUGH FRIDAY NIGHT/...
CURRENT RADAR LOOP SHOWS SHOWERS AND ISOLATED THUNDERSTORMS
ACROSS THE AREA THIS AFTERNOON. THESE SHOWERS STARTED A BIT
EARLIER THAN ORIGINALLY EXPECTED AND HAVE GROWN OVER THE PAST FEW
HOURS. THEY SHOULD CONTINUE THROUGH THIS EVENING AND DIMINISH
AROUND SUNSET. MOISTURE CONTINUE TO INCREASE IN THE SHORT TERM SO
SHOULD SEE MORE ISOLATED TO SCATTERED SHRA/TSRA FRIDAY AS WELL.
EXPECTING A BIT MORE CLOUD COVER OVERNIGHT. ALSO EXPECTING A BIT
LESS INSTABILITY FRIDAY SO ANY THUNDERSTORMS THAT DO DEVELOP
SHOULD ALSO STAY BELOW SEVERE LIMITS.

01

.LONG TERM /SATURDAY THROUGH THURSDAY/...
TRENDS FOR THE LONG TERM REMAIN THE SAME. ALTHOUGH SOMEWHAT WEAKER
COMPARED TO YESTERDAY...THERE STILL IS SOME EVIDENCE OF AN UPPER
LEVEL DISTURBANCE AT THE BEGINNING OF THE EXTENDED THAT WILL HELP TO
KEEP THE RAIN CHANCES AROUND FOR NORTH GEORGIA. BY THE END OF THE
WEEKEND...BETTER MOISTURE RETURNS TO CENTRAL GEORGIA AND THUS
SPREADING CHANCE POPS TO MUCH OF CENTRAL GEORGIA. AS THE MOISTURE
SPREADS NORTHWARD AND A WEAK UPPER WAVE AFFECTS THE CWA
MONDAY...THESE CHANCE POPS SPREAD TO THE WHOLE CWA. TOWARDS THE
MIDDLE OF THE WORK WEEK THOUGH...THE GFS AND ECMWF BEGIN TO DIVERGE
WITH THE ECMWF KEEPING A WEAK TROUGH AND BETTER MOISTURE OVER THE
SOUTHEAST WHILE THE GFS PUSHES THE DEEPER MOISTURE AND TROUGH
EASTWARD. GIVEN DIFFERENCES...HAVE LEANED TOWARDS PERSISTENCE WITH
THE GENERIC...NEAR CLIMO POPS. THE PREVIOUS DISCUSSION FOLLOWS...

11

LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
FORECAST LOOKS TO BE CHARACTERIZED BY A RATHER STAGNANT AIRMASS
AND THE TYPICAL SUMMERTIME DIURNAL/OROGRAPHIC ENHANCED CONVECTION
AS THE REGION WILL BE WITHOUT ANY CLEAR SYNOPTIC SCALE FORCING
MECHANISM THRU THE WEEKEND. EASTERLY LOW LEVEL FETCH SHOULD ALLOW
FOR MOISTURE TRANSPORT OFF THE ATLANTIC AND ANY INSTABILITY
AVAILABLE FOR SHOWER AND STORM CHANCES SHOULD MAINLY PERTAIN TO
THE FAR NORTH AND PORTIONS OF CENTRAL GA FOR SATURDAY AND
SUNDAY...THEN CHANCES EXPANDING AREA-WIDE FOR THE WORKWEEK. SOME
WEAK IMPULSES IN THE UPPER FLOW MAY PROVIDE SOME EXTRA FOCUS FOR
DEVELOPMENT MONDAY THRU WED THOUGH SOME DISCREPANCIES EXIST IN THE
MODEL SOLUTIONS. NO BIG SWINGS IN TEMPERATURES EXPECTED...BUT
MAGNITUDES SHOULD STAY NEAR NORMS TO SLIGHTLY BELOW FOR THE
MAJORITY OF THE PERIOD THEN A TAD WARMER BY MIDWEEK.

BAKER

&&

.AVIATION...
18Z UPDATE...
SHOWERS WITH ISOLATED THUNDERSTORMS ACROSS THE AREA BUT NOTHING
SEVERE. THESE SHOWERS SHOULD CONTINUE THROUGH THE AFTERNOON THEN
DIMINISH AROUND 00Z. THESE SHOWERS ARE VERY ISOLATED AT THE MOMENT
SO NOT PUTTING THEM IN EVERY TAF BUT THEY ARE AFFECTING A FEW OF
THE ATL AREA TAFS. WINDS ARE MAINLY OUT OF THE EAST TO SE IN THE
5-10KT RANGE. WILL SEE SOME HIGHER GUST IN AND AROUND SHRA/TSRA
ACTIVITY. CEILINGS ARE SCT TO BKN IN THE 3000-6000FT RANGE AND
SHOULD STAY ABOVE VFR MINIMUMS. NO RESTRICTIONS TO VSBYS EXPECTED.

//ATL CONFIDENCE...18Z UPDATE...
CONFIDENCE MEDIUM TO HIGH ON ALL ELEMENTS.

01

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          69  90  68  91 /  20  20  10  10
ATLANTA         71  90  70  89 /  20  20  20  10
BLAIRSVILLE     64  83  64  82 /  20  30  20  20
CARTERSVILLE    68  90  67  89 /  20  20  20  10
COLUMBUS        72  93  71  92 /  30  20  20  20
GAINESVILLE     70  89  69  87 /  20  20  20  10
MACON           70  93  68  92 /  30  20  20  20
ROME            68  90  67  89 /  10  20  20  20
PEACHTREE CITY  69  90  67  89 /  20  20  20  10
VIDALIA         71  93  70  91 /  30  30  20  30

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...01
LONG TERM....11
AVIATION...01
Hazardous weather outlook, Aug 13, 11:47 AM EDT, 4 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1147 AM EDT THU AUG 13 2015

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-141600-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
1147 AM EDT THU AUG 13 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

...ISOLATED THUNDERSTORMS POSSIBLE ACROSS THE NORTHEAST HIGHER
ELEVATIONS AND CENTRAL GEORGIA THROUGH THE EARLY EVENING...

WEATHER HAZARDS EXPECTED...
OCCASIONAL LIGHTNING WILL BE THE MAIN THREAT.

DISCUSSION...
SHALLOW ATLANTIC MOISTURE COMBINED WITH DAYTIME HEATING AND
TERRAIN EFFECTS WILL ALLOW FOR SOME ISOLATED THUNDERSTORM
POTENTIAL TODAY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

SLIGHT TO LOW END CHANCES OF THUNDERSTORMS ARE POSSIBLE WITH
DAYTIME HEATING FOR PORTIONS OF THE AREA THROUGH THE
WEEKEND. CHANCES LOOK TO INCREASE SOMEWHAT GOING INTO THE WORK
WEEK AS SOME WEAK UPPER DISTURBANCES COULD AID IN COVERAGE OF
DEVELOPMENT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

In the hours before

Special weather statement, Aug 13, 3:01 PM EDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
301 PM EDT THU AUG 13 2015

GAZ044-053-054-131930-
SOUTH FULTON GA-COWETA GA-FAYETTE GA-
301 PM EDT THU AUG 13 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SOUTH FULTON...
NORTHERN COWETA AND NORTHWESTERN FAYETTE COUNTIES UNTIL 330 PM EDT...

AT 301 PM EDT...A STRONG THUNDERSTORM WAS OVER FAIRBURN...OR 12 MILES
NORTHWEST OF FAYETTEVILLE. THIS STORM WAS NEARLY STATIONARY.

  HAZARD...WINDS UP TO 40 MPH...FREQUENT LIGHTNING AND HEAVY RAIN.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
           NOT BE USED UNLESS IN AN EMERGENCY. LOCALIZED FLOODING IN
           LOW LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY.
           MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
           LOSS OF CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS
           THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
UNION CITY...FAIRBURN...TYRONE...PALMETTO AND SANDY CREEK.

LAT...LON 3345 8463 3358 8475 3365 8459 3355 8449
TIME...MOT...LOC 1901Z 202DEG 2KT 3356 8461
Special weather statement, Aug 13, 3:42 PM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
342 PM EDT THU AUG 13 2015

GAZ043-132015-
DOUGLAS GA-
342 PM EDT THU AUG 13 2015

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN DOUGLAS COUNTY UNTIL 415
PM EDT...

AT 342 PM EDT...A STRONG THUNDERSTORM WAS NEAR DOUGLASVILLE...MOVING
NORTHWEST AT 20 MPH.

  HAZARD...WINDS UP TO 40 MPH...FREQUENT LIGHTNING AND HEAVY RAIN.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
           NOT BE USED UNLESS IN AN EMERGENCY. LOCALIZED FLOODING IN
           LOW LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY.
           MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
           LOSS OF CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS
           THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
VILLA RICA...WINSTON...LAKE VAL-DO-MAR AND BILL ARP.

LAT...LON 3373 8490 3376 8490 3378 8489 3377 8488
      3378 8484 3364 8473 3363 8475 3361 8477
      3366 8490 3372 8491 3373 8491
TIME...MOT...LOC 1942Z 125DEG 15KT 3366 8478
Special weather statement, Aug 13, 3:43 PM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
343 PM EDT THU AUG 13 2015

GAZ057-132015-
HENRY GA-
343 PM EDT THU AUG 13 2015

...SIGNIFICANT WEATHER ADVISORY FOR HENRY COUNTY UNTIL 415 PM EDT...

AT 343 PM EDT...A STRONG THUNDERSTORM WAS NEAR MCDONOUGH...MOVING
SOUTHEAST AT 10 MPH.

  HAZARD...WINDS UP TO 40 MPH...FREQUENT LIGHTNING AND HEAVY RAIN.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
           NOT BE USED UNLESS IN AN EMERGENCY. LOCALIZED FLOODING IN
           LOW LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY.
           MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
           LOSS OF CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS
           THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
MCDONOUGH...STOCKBRIDGE...HAMPTON...BLACKSVILLE...FLIPPEN AND EAGLES
LANDING.

LAT...LON 3352 8428 3356 8417 3346 8402 3338 8427
TIME...MOT...LOC 1943Z 336DEG 9KT 3349 8419
Special weather statement, Aug 13, 4:14 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
414 PM EDT THU AUG 13 2015

GAZ057-132045-
HENRY GA-
414 PM EDT THU AUG 13 2015

...SIGNIFICANT WEATHER ADVISORY FOR HENRY COUNTY UNTIL 445 PM EDT...

AT 414 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS EXTENDING FROM
STOCKBRIDGE TO NEAR MCDONOUGH TO NEAR JENKINSBURG...AND IS
NEARLY STATIONARY.

  HAZARD...HEAVY RAIN.

  IMPACT...LOCALIZED FLOODING IN LOW LYING AND POOR DRAINAGE AREAS
           IS LIKELY. MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR
           POSSIBLE LOSS OF CONTROL DUE TO HYDROPLANING. WHEN WATER
           COVERS THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN.

SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
MCDONOUGH...STOCKBRIDGE...LOCUST GROVE...FLIPPEN...BLACKSVILLE...OLA
AND EAGLES LANDING.

LAT...LON 3358 8416 3342 8396 3340 8398 3339 8398
      3336 8402 3336 8403 3335 8403 3332 8406
      3352 8427
TIME...MOT...LOC 2014Z 238DEG 4KT 3355 8420 3343 8409 3338 8400

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 13, 3:01 PM EDTSpecial Weather StatementFFCClayton29 min
Aug 13, 3:42 PM EDTSpecial Weather StatementFFCDouglas33 min
Aug 13, 3:43 PM EDTSpecial Weather StatementFFCHenry32 min
Aug 13, 4:42 PM EDTSpecial Weather StatementFFCButts48 min
Aug 13, 4:45 PM EDTSpecial Weather StatementFFCPaulding45 min
Aug 13, 4:48 PM EDTSpecial Weather StatementFFCDeKalb42 min
Aug 13, 5:27 PM EDTSpecial Weather StatementFFCCarroll33 min
Aug 13, 5:29 PM EDTSpecial Weather StatementFFCGwinnett31 min
Aug 13, 5:36 PM EDTSpecial Weather StatementFFCNewton24 min
Aug 13, 5:38 PM EDTSpecial Weather StatementFFCTaylor37 min
Aug 13, 5:49 PM EDTSevere Thunderstorm WarningFFCTaylor26 min
Aug 13, 6:13 PM EDTSpecial Weather StatementFFCTaylor32 min
Aug 13, 6:15 PM EDTSpecial Weather StatementFFCHeard30 min
Aug 13, 6:46 PM EDTSpecial Weather StatementFFCHeard44 min
Aug 13, 7:49 PM EDTSpecial Weather StatementFFCMarion26 min

Nearby

Special Weather Statements in Georgia, 2015Every special weather statement in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.